Marine Thunderstorm Wind, Sturgeon Pt to Alabaster Mi
- When
- June 28, 3:55 PM EST
- Where
- Sturgeon Pt to Alabaster Mi marine zone, 1 mi E of Oscoda
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
2 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 28, 3:00 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT MON JUN 28 2004 .SHORT TERM...AREA RADARS SHOW SHOWERS WITH A FEW THUNDERSTORMS ACROSS CENTRAL AND EAST UPPER AND A PORTION OF NORTHERN LOWER MICHIGAN. CONVECTION DEVELOPED ALONG LAKE BREEZE BOUNDARIES ALONG LAKE HURON THIS AFTERNOON. MAIN FORECAST CONCERN FOR TONIGHT IS PRECIPITATION CHANCES WITH APPROACH OF NEXT SHORT WAVE CURRENTLY OVER NORTHWEST ONTARIO. BEST DYNAMICS WITH THIS SYSTEM WILL REMAIN ACROSS EAST UPPER AND FURTHER NORTH ACROSS LAKE SUPERIOR OVERNIGHT. I DON/T ANTICIPATE THUNDER TONIGHT ACROSS EAST UPPER (ASIDE FROM THIS EVENING) AS A WEAK 700MB CAPPING INVERSION WILL BE PRESENT BUT THE EVENING SHIFT MAY NEED TO RE-EVALUATE AFTER 00Z RAOB DATA COMES IN TONIGHT. I WILL GO WITH SCATTERED RAIN SHOWERS ACROSS ALL OF EAST UPPER WITH CHANCES DECREASING DOWN TOWARDS THE M-72 CORRIDOR. CURRENT LOW TEMPERATURES FOR TONIGHT LOOKED GOOD IN THE GRIDS BUT ONLY MADE MINOR ADJUSTMENTS ACROSS NORTHERN LOWER MICHIGAN. CHASKELSON .LONG TERM...NW FLOW ALOFT IS EXPECTED TO CONTINUE FOR A FEW MORE DAYS. HOWEVER...AS 500 MB HEIGHTS RISE SLIGHTLY AND TROUGHING BECOMES LESS PRONOUNCED...SOME MODERATION IN TEMPERATURES CAN FINALLY BE EXPECTED. IMPACT OF A COUPLE OF SHORT WAVES DROPPING SE IN THE FLOW IS MAIN FORECAST CONCERN. TUESDAY AND TUESDAY NIGHT...PREVIOUSLY MENTIONED 500 MB SHORT WAVE...AND ASSOCIATED 50 KT SPEED MAX...WILL BE LOCATED JUST NE OF REGION EARLY TUE. THOUGH BEST 850-500 MB Q-VECTOR CONVERGENCE (QG SUPPORT FOR ASCENT) WILL BE LOCATED NE ACROSS PORTIONS OF ONTARIO/QUEBEC...TRAILING COLD FRONT IS EXPECTED TO SUPPORT SOME SCATTERED CONVECTION. FRONT WILL EXTEND ACROSS STRAITS BY 12Z...THEN DROP SE INTO CENTRAL/SRN LOWER MI DURING THE AFTERNOON. EXPECT SOME SPOTTY SHOWERS TO BE ACROSS NRN LOWER DURING THE MORNING JUST AHEAD OF FRONT. FRONT WILL CONTINUE SE...WITH FAR NRN LOWER AND ERN UPPER DRYING OUT NICELY FOR A GOOD LOOKING AFTERNOON. HOWEVER...EXPECT CONVERGENCE ALONG FRONT TO INTERACT WITH DAYTIME HEATING AND SOME SLIGHTLY MORE IMPRESSIVE MOISTURE TO POP SOME AFTERNOON SHOWERS OR THUNDERSTORMS S/E OF A CADILLAC TO OSCODA LINE. ETA PRODUCES IN EXCESS OF 1500 J/KG CAPE DURING THE AFTERNOON...WITH 850 MB DEW POINTS +6-8C...AND PWAT/S OF NEARLY AN INCH. WILL LIMIT COVERAGE OF THE AFTERNOON CONVECTION TO 30%. SOME SCATTERED SHOWERS/STORMS MAY LINGER INTO THE EVENING...ESPECIALLY DOWN TOWARD SAGINAW BAY... BEFORE SURFACE RIDGING TAKES HOLD. CONCERN LATER TUE NIGHT IS THAT TRAILING FRONT -- WHICH RETURNS NE AS A WARM FRONT -- MAY FIRE SOME NOCTURNAL CONVECTION. 850 MB FLOW REMAINS WEAKLY ANTICYCLONIC...AND THERE ISN/T MUCH IN THE WAY OF UPPER SUPPORT. THIS WILL HAVE TO BE WATCHED. WILL TENTATIVELY INCLUDE SOME SHOWERS/STORMS AFTER MIDNIGHT FOR ERN UPPER ONLY... WHERE 850 MB INFLOW/LLJ IS STRONGEST AND WARM FRONT APPEARS MOST PRONOUNCED. WEDNESDAY...WARM FRONT WILL SWEEP E OF THE REGION BY MIDDAY WED...TO ALLOW WARMER AND SLIGHTLY MORE HUMID AIR TO MOVE IN. WILL INCLUDE RISK FOR SHOWERS/STORMS EARLY IN ERN UPPER...ASSOCIATED WITH EWD MOVING WARM FRONT. ETA SHOWS DECENT INSTABILITY BY AFTERNOON -- WITH MODEL SOUNDINGS (80/58) PROVIDING AROUND 2000 J/KG CAPE AND LI/S TO -4. HOWEVER...LACK OF LOW LEVEL FOCUS IS EXPECTED TO PRECLUDE STORMS FROM FIRING. IF WARM FRONT IS STRONGER...DEPARTS MORE SLOWLY... AND/OR LAKE BREEZES FORM...SOME CONVECTION COULD VERY WELL DEVELOP. AT THIS TIME...CHANCES APPEAR TOO LOW TO INCLUDE. THIS...TOO...WILL NEED TO BE MONITORED. ASSUMING GOOD MIXING -- 850 MB TEMPERATURES SUPPORT HIGHS INTO THE LOWER (TO PERHAPS MIDDLE) 80S. WEDNESDAY NIGHT...GFS/ETA ARE SIMILAR IN MOVING NEXT SHORT WAVE SE TO JUST N OF LAKE SUPERIOR WED NIGHT. ASSOCIATED COLD FRONT REACHES THE U.P. BY 06Z THU -- WITH THE GFS A BIT FASTER AND GENERALLY PREFERRED GIVEN RECENT MODEL TRENDS. NOT OUT OF THE QUESTION THAT SOME STRONG TO POSSIBLE SEVERE STORMS MAY ACCOMPANY FRONT OVERNIGHT. 500 MB WINDS INCREASE TO NEARLY 50 KTS AFTER MIDNIGHT...WITH 30-40 KTS AND DEW POINTS AROUND +10C AT 850 MB. WILL INCLUDE RISK FOR THUNDERSTORMS ACROSS ERN UPPER AND MUCH OF NRN LOWER AFTER MIDNIGHT (MAINLY N OF TVC-APN). THURSDAY...COLD FRONT WILL CONTINUE TO MAKE PROGRESS ACROSS THE FORECAST AREA. AS A RESULT...WILL CONTINUE RISK FOR CONVECTION -- BUT LIMIT TO THE MORNING FOR ERN UPPER AS FRONT MOVES SE. NOT A BIG PUSH OF COOLER AIR BEHIND THIS BOUNDARY...WITH 850 MB TEMPERATURES STILL UP AROUND +10 TO +12C DURING THE AFTERNOON. THIS WILL SUPPORT HIGHS WELL INTO THE 70S. OUTLOOK FOR UPCOMING HOLIDAY WEEKEND...FRIDAY THROUGH MONDAY... CONSIDERABLE UNCERTAINTY CONTINUES TO REVOLVE AROUND NEXT WEEKEND/S WEATHER. THOUGH IT APPEARS TEMPERATURES WILL BE SEASONABLE...IT WILL BE DIFFICULT TO PLACE/TIME CONVECTION ACROSS THE AREA WITH MUCH PRECISION DUE TO DIVERGING MODEL SOLUTIONS. MODEL DIFFERENCES BEGIN TO SHOW UP IMMEDIATELY ON FRI. CONSISTENT WITH THE GFS/S TENDENCY TO PRODUCE A MORE AMPLIFIED SHORT WAVE TROUGH OVER THE MID MS VALLEY FRI/SAT...THE 00Z AND 12Z GFS DRIVES THURSDAY/S FRONT S INTO THE OHIO VALLEY BY 12Z FRI. CONVERSELY...THE GEM STALLS FRONT ACROSS LOWER MI...WHILE ECMWF IS SOMEWHERE IN BETWEEN GFS/GEM. GIVEN CONSISTENCY OF PAST TWO GFS RUNS...WILL LEAN TOWARD A DRY FRIDAY AREAWIDE -- ASSUMING FRONT WILL INDEED PRESS SOUTHWARD. MODEL CONSISTENCY THROUGH REMAINDER OF WEEKEND IS NO BETTER. GFS CARRIES STRONG SURFACE LOW THROUGH OHIO VALLEY LATE SAT (LIKELY TOO STRONG AND FAR SOUTH DUE TO CONVECTIVE FEEDBACK)...THE ECMWF LIFTS A SURFACE LOW INTO UPPER MI...WHILE THE GEM BRINGS A LOW ACROSS LOWER MI. WILL KEEP SHOWERS AND THUNDERSTORMS IN FORECAST FOR SAT. WILL KEEP SUNDAY DRY...BANKING ON GFS/ECMWF IDEA OF BUILDING SURFACE RIDGE INTO WRN GREAT LAKES (THOUGH WILL HAVE TO WATCH GFS TREND OF SLOWING DOWN DEPARTURE OF SYSTEM -- WHICH COULD MEAN SHOWERS LINGERING INTO EARLY SUNDAY). WILL ALSO GO WITH DRY CONDITIONS FOR MON...PER GFS. OVERALL...HOLIDAY WEEKEND DOESN/T LOOK THAT BAD. IN SPITE OF RISK FOR RAIN ABOUT SAT...FRI/SUN/MON LOOK DRY AT THIS TIME. AFTERNOON HIGHS WILL REACH INTO THE 70S TO NEAR 80 (CLOSE TO NORMAL FOR EARLY JULY). SMITH && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 440 PM EDT MON JUN 28 2004 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-291100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR 440 PM EDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE EARLY THIS EVENING ACROSS EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. ANY STORM THAT FORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING SOUTH OF A LINE FROM CADILLAC TO ALPENA. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY MORNING ACROSS EASTERN UPPER MICHIGAN. LASTLY... THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION THURSDAY AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/APX (ALL LOWER CASE) SMITH
2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2004Every state in 2004This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409688, 5409689.